MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE SPARTACORE GUIDE WIRE
Model Number 1005206
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device problem code 2017/use after expiration.The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.Review of the lot history record indicated an expiration date (use by date) of 31-january-2023 and the procedure date was (b)(6) 2023 which is approximately 3 weeks post expiration.It should be noted that the guide wire instructions for use, in the graphical symbols for medical device labeling section, it indicates the use by symbol, which is next to the expiration date.The investigation determined the reported use of the device post expiration appears to be related to user error.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in an unspecified artery.The hi-torque (ht) spartacore guide wire was used successfully, however, it was noted that the guide wire was expired.There was no reported adverse patient effect and there was no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
HI-TORQUE SPARTACORE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16542035
Report Number2024168-2023-02677
Device Sequence Number20430270
Product Code DQX
UDI-Device Identifier08717648014062
UDI-Public08717648014062
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number1005206
Device Catalogue Number1005206
Device Lot Number1021561
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2023
Initial Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown